Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful urination?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9947 Questions

default
Posted on Tue, 20 Oct 2015 in Urinary and Bladder Problems
Question: Hi there I have been having pain when I urinate and it causes discomfort in the shaft of the penis and feels like I need to go again it's very annoying and after I pee it feels like I need to go again but only a bit comes out and I have to push it out. I have been told it prostatis and I'm on ciprofloxacin for a week and I don't feel it working
doctor
Answered by Dr. P. T. Patil 26 minutes later
Brief Answer:
It could be due to UTI .

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have increased frequency for urination ,urgency ,burning for urination and have been taking Ciprofloxacin since one week but did not get satisfactory improvement .

I shall be happy if you can post me few more details to help me in making comments on your problem
1) Do you pain in lower abdomen or Perineum ?
2) Do you have painful ejaculation ?
3) Have you done ultrasound scanning of abdomen and pelvis ?
4) Have you done urine culture ?

Most of your symptoms suggest that you have UTI however the possibility of Prostatitis has to be ruled out .In both the cases mode of treatment remains the same except duration of treatment ..

Please consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Semen examination and culture .

In the mean while take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkalizer thrice daily .Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water .To keep your urine dilute This will help to control
dysuria.

Further treatment will depend upon result of these tests and final diagnosis.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil





Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Cefixime

doctor1 MD

doctor from last 1 week i am feeling burning sensation during the first flow of urine not any other symptom.actually i had a oral homosex with a guy after that i m experiencing such a problem.i have taken 15mg of azithromycin as a single dose,and currently i am on plain cefixime but no releif what is it?

doctor1 MD

I have a long term problem (4-5 years) with a perennial allergic throat infection kind of symptoms, punctuated with genuine throat infections. I am perennially on Montair LC, and when have throat infections (about once in 3 months) usually have Cefixime 200 BD. Any way to change this situation?

doctor1 MD

in what condition azibact 200 is used I have blister in my throat which hurts a lot....doctors is giving the following medicine...cefixime dicloxacilin 200mg twice daily, Azibact 200 once , Nimusulide azimomatminophen, plupiritine maleate thrice a day....have completed 5 day course . The blister is better but is still there...should i continue

doctor1 MD

I traveled internationally two days back and the same night had a bout of vomiting (with lot of nausea and sweating) and loose motions. It was a one off event and no temperature. The nausea persisted in the morning. Doctor prescribed Ciprolaxacin (500 mg OD) plus dompeirdon and Zantac. This seems to give me palpitations (tachycardia). The doctor has now stopped Cipro and Zantac and gone for Cefixime. I looked up the net for adverse reactions of Cefixime and do not like them. I still have some nausea and dizziness. Also I have a history of very sensitive stomach (IBS). What to do?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

I had a procedure done yesterday to remove an 8mm kidney stone from my ureter . The urologist went in, broke it up and placed a stent in. The stent is to remain until Monday. My doctor s office is closed now and I m experiencing a lot of lower...

doctor1 MD

Hello Doctor,2. This query is for my 8 weeks old baby boy. He is having cough for almost a week now. Whenever lying down flat on bed, he makes noise while breathing. Congestion related. Earlier we were in XXXXXXX and last weekend we Moved to...